Alert archive / Washington / Gale Warnings in 2011
Gale Warning 18, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Feb 22, 2011, 7:08 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2011, 7:08 PM PST (03:08 UTC)
- Expired
- Feb 23, 2011, 12:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
630 WHUS76 KSEW 230308 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 708 PM PST TUE FEB 22 2011 PZZ132-231115- /O.UPG.KSEW.SC.Y.0651.000000T0000Z-110223T0800Z/ /O.NEW.KSEW.GL.W.0018.110223T0308Z-110223T0800Z/ /O.CON.KSEW.GL.A.0007.110223T1600Z-110225T2000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 708 PM PST TUE FEB 22 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING. * WIND...WEST 25 TO 35 KNOTS THIS EVENING. NORTHEAST 25 TO 35 KNOTS DEVELOPING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-230800- /O.UPG.KSEW.SC.Y.0651.000000T0000Z-110224T0200Z/ /O.NEW.KSEW.GL.W.0018.110223T0308Z-110223T0800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 708 PM PST TUE FEB 22 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTHWEST 25 TO 35 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-230800- /O.UPG.KSEW.SC.Y.0651.000000T0000Z-110223T0800Z/ /O.NEW.KSEW.GL.W.0018.110223T0308Z-110223T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 708 PM PST TUE FEB 22 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-230800- /O.EXB.KSEW.SC.Y.0651.000000T0000Z-110223T0800Z/ ADMIRALTY INLET- 708 PM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WIND...NORTHWEST 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ133-231115- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0600Z/ /O.CON.KSEW.GL.A.0007.110223T1600Z-110225T2000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 708 PM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING. * WIND...WESTERLY WIND 15 TO 25 KNOTS THIS EVENING. NORTHEAST 30 TO 45 KNOTS DEVELOPING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-231115- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0600Z/ /O.CON.KSEW.GL.A.0007.110224T0000Z-110225T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 708 PM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING. * WIND...WEST 15 TO 25 KNOTS THIS EVENING. NORTHEAST 25 TO 35 KNOTS DEVELOPING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-231115- /O.CON.KSEW.RB.Y.0013.000000T0000Z-110223T1500Z/ GRAYS HARBOR BAR- 708 PM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY. * SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
802 WHUS76 KSEW 230440 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 840 PM PST TUE FEB 22 2011 PZZ132-231245- /O.CON.KSEW.GL.W.0018.000000T0000Z-110223T0800Z/ /O.UPG.KSEW.GL.A.0007.110223T1600Z-110225T2000Z/ /O.NEW.KSEW.GL.W.0019.110223T2100Z-110225T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 840 PM PST TUE FEB 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WIND...WEST 25 TO 35 KNOTS THIS EVENING. NORTHEAST 25 TO 35 KNOTS DEVELOPING WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-231245- /O.CON.KSEW.GL.W.0018.000000T0000Z-110223T0800Z/ /O.NEW.KSEW.GL.W.0019.110223T2100Z-110225T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 840 PM PST TUE FEB 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WIND...WEST 25 TO 35 KNOTS THIS EVENING. NORTHEAST 25 TO 35 KNOTS DEVELOPING WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-231245- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0600Z/ /O.UPG.KSEW.GL.A.0007.110223T1600Z-110225T2000Z/ /O.NEW.KSEW.GL.W.0019.110223T2100Z-110225T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 840 PM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WIND...WESTERLY WIND 15 TO 25 KNOTS THIS EVENING. NORTHEAST 30 TO 45 KNOTS DEVELOPING WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-230800- /O.CON.KSEW.GL.W.0018.000000T0000Z-110223T0800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 840 PM PST TUE FEB 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WIND...NORTHWEST 25 TO 35 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-231245- /O.EXT.KSEW.SC.Y.0651.000000T0000Z-110223T0800Z/ /O.EXT.KSEW.GL.A.0007.110224T0200Z-110225T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 840 PM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE GALE WATCH IS NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING. * WIND...WEST 15 TO 25 KNOTS THIS EVENING. NORTHEAST 25 TO 35 KNOTS DEVELOPING WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-231245- /O.CON.KSEW.RB.Y.0013.000000T0000Z-110223T1500Z/ GRAYS HARBOR BAR- 840 PM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY. * SEAS...11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ134-230800- /O.CON.KSEW.SC.Y.0651.000000T0000Z-110223T0800Z/ ADMIRALTY INLET- 840 PM PST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WIND...NORTHWEST 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 22, 3:12 PM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 22, 3:12 PM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
312 PM PST TUE FEB 22 2011
.SYNOPSIS...A DEEPENING UPPER LEVEL LOW COMBINED WITH ARCTIC HIGH
PRESSURE THAT WILL BE MOVING INTO THE AREA FROM THE NORTH WILL GIVE
SNOW LATE TONIGHT THROUGH THURSDAY TO ALL OF WESTERN
WASHINGTON...INCLUDING THE LOWLANDS. STRONG NORTHEAST WINDS ARE
EXPECTED OVER THE NORTH INTERIOR LATER WEDNESDAY THROUGH EARLY
THURSDAY. CONDITIONS WILL DRY OUT FROM THE NORTH MIDDAY THURSDAY
THROUGH THURSDAY NIGHT. FRIDAY AND SATURDAY WILL BE DRY AND COLD.
CONDITIONS WILL MODERATE BEGINNING SATURDAY NIGHT.
&&
.SHORT TERM...MODELS ARE CONVERGING ON A RATHER GOOD LATE SEASON
ARCTIC BLAST HERE IN WESTERN WASHINGTON BEGINNING WEDNESDAY AND
CONTINUING THROUGH SATURDAY. AS IS TYPICAL WITH WESTERN WASHINGTON
COLD OUTBREAKS...THE MAIN QUESTION MARK CONCERN SNOWFALL AMOUNTS IN
THE LOWLANDS. ALL MODELS NOW SHOW RATHER IMPRESSIVE AMOUNTS FROM THE
SOUTHERN PORTION OF THE NORTH INTERIOR DOWN TO SOUTHWEST WASHINGTON.
WITH WIND BEING THE MAIN ISSUE IN WESTERN WHATCOM COUNTY -THOUGH
THERE WILL BE SNOW THERE- AND SNOW EITHER MEETING CRITERIA OR HAVING
SIGNIFICANT IMPACTS OVER THE AREA...WILL HAVE A WINTER STORM WARNING
FOR ALL OF WESTERN WASHINGTON THROUGH ABOUT MIDDAY THURSDAY.
SATELLITE IMAGERY SHOWS A STRONG VORTICITY MAX IN THE QUEEN
CHARLOTTE SOUND MAKING GOOD SE PROGRESS. THIS WILL BE THE BEGINNING
OF THE REAL INTERESTING CONDITIONS AS SHOWERS INCREASE FROM THE W
09Z-15Z WED MORNING. AIR ALOFT IS COLD...SO PRECIPITATION WILL BE IN
THE FORM OF SNOW DESPITE THE ONSHORE FLOW. THE NATURE OF THE FIRST
SHOT WED MORNING WILL BE SLUSHY WITH TEMPERATURES NEAR OR SLIGHTLY
ABOVE FREEZING. THIS BAND SPREADS NE INTO THE SEATTLE METRO DURING
THE MORNING COMMUTE.
IN THE MEAN TIME NLY PRES GRADIENTS ARE STARTING TO INCREASE OVER
B.C. AS A 1058 MB HIGH FORMS OVER THE YUKON THEN DROPS RAPIDLY SE
INTO CENTRAL B.C. BY LATE WED AFTERNOON OR WED NIGHT EXPECT
BELLINGHAM TO WILLIAMS LAKE PRES GRADIENTS TO INCREASE TO -18 TO -22
MB...AND POSSIBLY STRONGER. THIS WILL LIKELY GIVE STRONG AND
POSSIBLY DAMAGING WIND TO WESTERN WHATCOM COUNTY AND THE SAN JUANS.
THE WINTER STORM WARNING FOR THE FAR NORTH INTERIOR WILL BE FOR A
COMBINATION OF SOME SNOW...BUT LOTS OF WIND.
12Z MODELS WERE RATHER IMPRESSIVE WITH SNOWFALL AMOUNTS OVER CENTRAL
PUGET SOUND DURING THE DAY WED. THE 18Z RUNS INDICATE 2-6 INCH
TOTALS FROM ABOUT ISLAND COUNTY SOUTH TO TACOMA...WHERE CONVERGENCE
FROM THE DEVELOPING UPPER TROUGH DEVELOPS. THE ARCTIC FRONT RAPIDLY
SHIFTS SOUTH INTO THIS CONVERGENCE BAND IN THE AFTERNOON. THE
AFTERNOON COMMUTE MAY BE QUITE INTERESTING AS TEMPERATURES FALL INTO
THE UPPER 20S. A FLASH FREEZE SIMILAR TO THE NOVEMBER 2010 EVENT IS
NOT OUT OF THE QUESTION.
THE ARCTIC FRONT DRIVES INTO SW WA DURING THE EVENING. THE 18Z
MODELS AND THE 12Z ECMWF THEN TAKE A LEE SIDE LOW SOUTHWARD ALONG
THE WA COAST TO AROUND KHQM AND PULL SOME MOISTURE NORTHWARD OVER
THE TOP OF THE ARCTIC AIR. THIS KEEPS THE THREAT OF SNOW GOING FOR
MOST OF WED NIGHT INTO THU MORNING OR SO. TEMPERATURES IN THE 20S
WED NIGHT WILL STRUGGLE TO REACH FREEZING THU.
VERY COLD THU NIGHT AND FRI NIGHT WITH RECORD TEMPERATURES IN THE
TEENS TO LOWER 20S. FRI WILL AGAIN SEE TEMPERATURES STRUGGLE TO GET
ABOVE FREEZING. ALBRECHT
.LONG TERM...AFTER A COLD DAY SATURDAY WITH INCREASING HIGH
CLOUDS...MOISTURE AND ONSHORE FLOW MOVE IN SATURDAY NIGHT FOR
MODERATION. PRECIPITATION COULD BEGIN SAT NIGHT PER NEWEST LONG TERM
GUIDANCE AND IT MAY START AS SNOW BEFORE TEMPERATURES MODERATE. WILL
LEAVE THE DETAILS FOR LATER.
SUNDAY AND BEYOND MODELS SHOW LITTLE CONSISTENCY WITH PREV RUNS.
MODELS NOW DIG A NEW TROUGH FAR OFFSHORE AND GET US INTO A MILD AND
RAINY PATTERN. WILL INCREASE POPS DURING THIS PERIOD...BUT WILL KEEP
LOW SNOW LEVELS AROUND 1000 FEET FOR NOW. LATER SHIFTS MAY NEED TO
SIGNIFICANTLY INCREASE RAINFALL AMOUNTS AND TEMPERATURES. ALBRECHT
&&
.HYDROLOGY...A FLOOD PRODUCING PATTERN IS NOT EXPECTED TO DEVELOP
THROUGH SUNDAY OR MONDAY. THERE ARE SOME INDICATIONS THAT A
DEVELOPING TROUGH WELL OFFSHORE COULD WARM TEMPERATURES AND INCREASE
RAINFALL RATES BEGINNING EARLY NEXT WEEK. AT THIS TIME THE CHANCE OF
FLOODING OVER WESTERN WASHINGTON DURING THE NEXT 7 DAYS IS LOW.
THERE IS A CHANCE THAT RIVERS WILL RISE BEGINNING EARLY NEXT WEEK.
FLOODING IS NOT EXPECTED ON THE GREEN RIVER DURING THE NEXT 10 DAYS.
ALBRECHT
&&
.AVIATION...UPPER TROUGH OVER WESTERN CANADA IS EXPECTED TO DIG
SOUTH AND DEVELOP INTO AN UPPER LOW OFF THE PACIFIC NW COAST WED
THRU FRI. NW FLOW ALOFT OVER WA WILL EVOLVE INTO LIGHT SLY FLOW WED
AND THU. AT THE SURFACE..LOW PRES IS EXPECTED TO DEVELOP OVER
VANCOUVER ISLAND AFT 03Z WED AND SAG SLOWLY SOUTH ALONG THE COAST
WED AND THU WITH MOISTURE TO CIRCULATE AROUND IT. STRONG HIGH PRES
IN WESTERN CANADA WILL ALSO MOVE S. THE COMBINATION WILL GENERATE A
SURGE OF MUCH COOLER AIR INTO WA FROM THE INTERIOR OF WESTERN CANADA
THRU THE FRASER VALLEY. AIR MASS COOL AND UNSTABLE BECOMING EVEN
COLDER WED AND WED NIGHT.
PUGET SOUND CONVERGENCE ZONE REDEVELOPED ACROSS CENTRAL PUGET SOUND
THIS AFTERNOON. THIS ONE WILL LIKELY DISSIPATE THIS EVENING AND
ANOTHER ONE IS QUITE POSSIBLE IN THE NORTHERN SOUND AGAIN THIS
EVENING. THIS CONVERGENCE ZONE SHOULD DISSIPATE OVERNIGHT.
THEN MOISTURE BEGINNING TO CIRCULATE AROUND THE DEVELOPING SURFACE
LOW OFF THE COAST WILLS SPREAD ONSHORE AS COLDER AIR STARTS TO MOVE
OUT FROM THE FRASER WED FOR PERIODS OF SNOW ALONG WITH MVFR OR IFR
CEILINGS AND VSBYS. CONDITIONS LIKELY TO BE QUITE VARIABLE.
KSEA...THE CONVERGENCE ZONE DID MANAGE TO SLIDE SOUTH TO THE
TERMINAL THIS AFTERNOON. EXPECT THE ZONE TO DISSIPATE THIS EVENING
AND NLY WINDS TO SWING AROUND AGAIN TO THE SW BEFORE 08Z. PRECIP TO
RESUME 11Z-14Z WED WITH LIGHT AMOUNTS OF SNOW - 1 OR 2 INCHES OF
SNOW EXPECTED BY 16Z YET TEMPS DROPPING TO NEAR 0C. PERIODS OF SNOW
MIDDAY BUT TEMPS ABOVE 0C..AND IN THE AFTERNOON GREATER
ACCUMULATIONS BY 22Z WED THRU 03Z THU. WIND TO SWING AROUND TO N
NEAR 23Z WITH TEMPS TO DROP BELOW 0C UNTIL FURTHER NOTICE. BUEHNER
&&
.MARINE...LOW LEVEL ONSHORE FLOW TO EASE TONIGHT THEN SITUATION TO
EVOLVE DRAMATICALLY WED. A SURFACE LOW IS FORECAST TO DEVELOP OVER
VANCOUVER ISLAND THIS EVENING AND SLOWLY SAG SOUTH JUST OFF THE
COAST WED AND THU...WHILE STRONG HIGH PRES IN WESTERN CANADA MOVES
SE TURNING THE FLOW TO STRONG OFFSHORE WED INTO THU. HAVE ISSUED A
GALE WATCH FOR THE NORTHERN INLAND WATERS FOR DEVELOPING OUTFLOW
WINDS FROM THE FRASER VALLEY WED AND W ENTRANCE TO THE STRAIT WED
NIGHT.
THIS PATTERN WILL ALSO PRODUCE SNOW THROUGHOUT MUCH OF WESTERN WA
MARINE WATERS AND THE THREAT OF FREEZING SPRAY IN AREAS NEAR THE
OUTFLOW. THE STRONG OFFSHORE FLOW WILL WEAKEN FRI AND SAT AND BECOME
ONSHORE AGAIN SATURDAY AS HIGH PRESSURE OVER SOUTHERN BRITISH
COLUMBIA WEAKENS AND SHIFTS SOUTHEAST AND IS REPLACED BY A SURFACE
TROUGH. BUEHNER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING IN EFFECT FOR ALL OF WESTERN
WASHINGTON.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT PUGET SOUND/HOOD CANAL.
GALE WATCH WED FOR N INTERIOR WATERS AND E STRAIT.
SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLEIn the hours before
Local storm report, Feb 22, 3:25 PM PST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
325 PM PST TUE FEB 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM SNOW COVINGTON 47.35N 122.11W
02/22/2011 M1.0 INCH KING WA TRAINED SPOTTER
ONE INCH IN THE LAST HOUR.
&&
CERNIGLIALocal storm report, Feb 22, 3:53 PM PST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
353 PM PST TUE FEB 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FUNNEL CLOUD PUYALLUP 47.18N 122.28W
02/22/2011 PIERCE WA PUBLIC
PUBLIC REPORT OF AN ONGOING INTERMITTANT FUNNEL CLOUD
WITH OBSERVED ROTATION.
&&
CERNIGLIASpecial weather statement, Feb 22, 4:03 PM PST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 403 PM PST TUE FEB 22 2011 WAZ505-509-230100- EAST PUGET SOUND LOWLANDS-TACOMA AREA- 403 PM PST TUE FEB 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KING AND NORTHERN PIERCE COUNTIES UNTIL 500 PM PST... AT 356 PM PST...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD IN PUYALLUP. THE FUNNEL CLOUD PRODUCING CELL WAS NEAR BONNEY LAKE AND MOVING EAST AT 10 MPH. SMALL HAIL OR GRAUPEL IS POSSIBLE AND MAY ACCUMULATE TO A DEPTH OF A HALF INCH WITH THE HEAVIER SHOWERS ASSOCIATED WITH THIS CELL. * LOCATIONS IMPACTED INCLUDE... BUCKLEY... ENUMCLAW... FUNNEL CLOUDS ARE ROTATING COLUMNS OF AIR THAT DO NOT REACH THE GROUND. THUS THEY DO NOT POSE A THREAT TO LIFE OR PROPERTY. WWW.WEATHER.GOV/SEATTLE
Local storm report, Feb 22, 4:45 PM PST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
445 PM PST TUE FEB 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW 2 SE NORTH BEND 47.48N 121.76W
02/22/2011 M6.0 INCH KING WA TRAINED SPOTTER
3 INCHES NEW IN THE LAST 2 HOURS WITH 6 TOTAL ON THE
GROUND.
&&
CERNIGLIAThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:40 PM PST | Gale Warning | SEW | 55 hr | |
| Feb 23, 2:33 AM PST | Small Craft Advisory | SEW | 67 hr | |
| Feb 23, 3:12 PM PST | Wind Advisory | SEW | 37 hr | |
| Feb 23, 3:50 PM PST | Heavy Freezing Spray Advisory | SEW | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.